Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 2, 2019, 1:38 PM PDT for Riverside County, San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2019, 1:38 PM PDT (20:38 UTC)
- Expired
- Sep 2, 2019, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 61 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -642 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WGUS56 KSGX 022038
FFWSGX
CAC065-073-022330-
/O.NEW.KSGX.FF.W.0026.190902T2038Z-190902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
138 PM PDT Mon Sep 2 2019
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
North central San Diego County in southwestern California...
* Until 430 PM PDT.
* At 137 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around 1 inch of rain has
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Anza, Warner Springs, Hwy 79 Between Warner Springs And Oak Grove,
Hwy 79 Between Santa Ysabel And Warner Springs, Lake Henshaw,
Borrego Palm Canyon, Hwy 79 Between Oak Grove And Aguanga, Hwy S2
Between Hwy 79 And Hwy 78, Aguanga and Cahuilla Indian Reservation.
Additional rainfall amounts of 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3332 11644 3320 11663 3321 11672 3334 11680
3349 11680 3357 11664
$$
Rodriguez3 follow-up statements
058
WGUS76 KSGX 022151
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
251 PM PDT Mon Sep 2 2019
CAC065-073-022330-
/O.CON.KSGX.FF.W.0026.000000T0000Z-190902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Diego CA-
251 PM PDT Mon Sep 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
RIVERSIDE AND NORTH CENTRAL SAN DIEGO COUNTIES...
At 250 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. One to two inches of rain have fallen
based on radar estimates. Flash flooding is expected to begin
shortly.
Some locations that will experience flooding include...
Anza, Warner Springs, Hwy 79 Between Warner Springs And Oak Grove,
Hwy 79 Between Santa Ysabel And Warner Springs, Lake Henshaw, Borrego
Palm Canyon, Hwy 79 Between Oak Grove And Aguanga, Hwy S2 Between Hwy
79 And Hwy 78, Aguanga and Cahuilla Indian Reservation.
Additional rainfall amounts of one half inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3332 11644 3320 11663 3321 11672 3334 11680
3349 11680 3357 11664
$$
Rodriguez935
WGUS76 KSGX 022241
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
341 PM PDT Mon Sep 2 2019
CAC065-073-022330-
/O.CON.KSGX.FF.W.0026.000000T0000Z-190902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Diego CA-
341 PM PDT Mon Sep 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
RIVERSIDE AND NORTH CENTRAL SAN DIEGO COUNTIES...
At 339 PM PDT, Thunderstorms producing heavy rain have weakened.
However, radar estimates indicate two to three inches of rain have
already fallen. No additional rainfall is expected, however flash
flooding is still likely as runoff continues.
Some locations that will experience flooding include...
Warner Springs, Hwy 79 Between Warner Springs And Oak Grove, Hwy 79
Between Santa Ysabel And Warner Springs, Borrego Palm Canyon, Hwy S2
Between Hwy 79 And Hwy 78 and Los Coyotes Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3330 11647 3321 11670 3345 11679 3348 11660
3331 11647
$$
Rodriguez520
WGUS76 KSGX 022320
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
420 PM PDT Mon Sep 2 2019
CAC065-073-022330-
/O.EXP.KSGX.FF.W.0026.000000T0000Z-190902T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Diego CA-
420 PM PDT Mon Sep 2 2019
...THE FLASH FLOOD WARNING FOR RIVERSIDE AND NORTH CENTRAL SAN DIEGO
COUNTIES WILL EXPIRE AT 430 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3330 11647 3321 11670 3345 11679 3348 11660
3331 11647
$$
RodriguezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:07 AM PDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 2, 9:07 AM PDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
907 AM PDT Mon Sep 2 2019
.SYNOPSIS...
Monsoon moisture will bring scattered showers and thunderstorms
to much of the region today, except near the coast. The chance of
thunderstorms will continue Tuesday through Thursday, mainly in
the mountains and deserts during the afternoons. Hot late summer
weather will continue this week. High pressure weakens and the
monsoon moisture decreases Friday through the weekend, bringing
dry and slightly cooler weather.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This morning...All that remains of the intense thunderstorm
activity from last night are some mid and high-level debris
clouds over the inland areas. At the coast, patches of marine
layer low clouds and fog will likely persist until about 10 am.
The presence of significant deep-layer moisture and unstable
conditions will increase the chances for localized flash flooding
in the mountains and deserts this afternoon/evening. Any
thunderstorms that develop will likely be slow-moving and could
produce periods of intense rainfall. Some thunderstorms could
drift west of the mtns into the inland valleys.
The monsoon, with easterly or southeasterly flow in the mid-
levels, will continue to bring sub-tropical moisture into SoCal
through at least Thursday. The upper-level high over the Four
Corners area will gradually shift east and south during this time,
but the pattern of circulation will remain favorable for
monsoonal moisture to bring thunderstorm chances to the mtns and
deserts every afternoon/evening through Thursday, and maybe
Friday as well. Wherever tstms develop in the the mtns and
deserts, there will be the possibility of localized flash floods
and debris flows.
The high pressure will also bring hotter conditions, mainly to
inland areas where daytime highs will be several degrees above
seasonal averages. The only caveat will be today in the lower
deserts where higher humidities will inhibit heating but make for
very uncomfortable conditions as temps reach about 104-108 degrees
F. A shallow marine layer will continue to moderate temperatures
near the coast where daytime highs will be mostly in the upper 70s
to mid 80s while in the inland valleys temps will be in the 90s to
low triple digits.
A drying trend with gradual cooling begins on Friday and continues
into next Monday. This will be the result of a repositioning of
the upper-level high in response to a series of low-pressure
troughs moving into the Pacific Northwest. The monsoon moisture
will be displaced to our southeast and a deeper marine layer will
extend farther inland as onshore flow strengthens.
&&
.AVIATION...
021500Z...Coast/Valleys... Patchy low clouds around 500 ft MSL along
the coast should clear by 17Z. Mostly clear with SCT clouds around
25,000 ft through this evening. Clouds and fog to redevelop again
tonight, but will be even patchier than last night. Low confidence
in impacts at coastal TAF sites.
Valleys... Mostly clear through this morning. Showers and
thunderstorms may drift off the mountains and into foothills after
20Z, with isolated stronger convection across central portions of
the Inland Empire. Storms will diminish by sunset.
Mountains/Deserts... Showers and thunderstorms to develop after 20Z
and continue through the afternoon, mainly over the mountain crests
and the High Desert. Gusty outflow winds and local heavy rain are
likely with these storms. Storms will diminish by sunset.
&&
.MARINE...
Patchy dense fog may develop late tonight through Tuesday morning,
with areas of vis less than 1 SM possible. No hazardous marine
weather is expected Tuesday afternoon through Friday.
&&
.SKYWARN...
Skywarn activation is requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch through this evening for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:35 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 3 hr |
| Sep 2, 2:22 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 18 hr |
| Sep 2, 2:25 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 65 min |
| Sep 2, 2:38 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 2, 2:49 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Sep 2, 3:26 PM PDT | Flash Flood Warning | SGX | San Diego | 59 min |
| Sep 2, 3:56 PM PDT | Special Weather Statement | SGX | San Diego | 49 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.